MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 10013037
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
It was reported that there was leaking from right above the drip chamber.The patient received the unit of blood when it was noticed.There was no patient harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer report of leaking from above the drip chamber was confirmed.Visual inspection of the as-received sample observed dried blood residue atop the blood filter drip chamber.The set was attempted to be reprimed in which further inspection observed fluid to leak out from both tubing engagements to their corresponding inlet ports on the top of the blood filter drip chamber component.Further inspection of the leaking engagements observed areas of the outer wall of the tubing not fully adhered against the inner wall of the blood filter drip chamber inlet port.Dimensional analysis of the tubing was measured to be within specification which points to the root cause of insufficient solvent being applied at the engagement of the tubing ends.The root cause of the leak was identified to be a result of incorrect bonding method into dispenser and flow restrictions that didn¿t apply a sufficient amount of solvent needed to facilitate full tubing insertion into the drip chamber cap.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8891272
Report Number9616066-2019-02247
Device Sequence Number2534135
Product Code FPA
UDI-Device Identifier10885403233784
UDI-Public10885403233784
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10013037
Device Catalogue Number10013037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight82